Symptoms of a Ketamine Addiction
Ketamine, also known as Special K, can be a dangerous drug that’s easy to get addicted to. Ketamine is a dissociative anaesthetic that provides pain relief by temporarily altering the way the brain processes pain signals, making it a very popular drug among those who go to raves and electronic dance music parties. If you or someone you know has been abusing ketamine, here are some symptoms of ketamine addiction to look out for.
How do People Take Ketamine?
People usually take ketamine in one of two ways: they snort it, or inject it. Snorting ketamine makes it into your bloodstream quickly, making for an intense but short high that wears off in about 15 minutes. Taking ketamine by injection means that you feel its effects even more rapidly, often within three to five minutes. However, because you are injecting directly into your bloodstream there is a greater risk of getting hurt if something goes wrong with your shot. The drug also takes longer to wear off when taken by injection—anywhere from 30 minutes to an hour or more—so many people who choose to inject take higher doses than those who snort their drugs. This can be very dangerous because higher doses lead to larger risks for overdose and death.
5 Signs That You Are Addicted to Ketamine
It’s easy to think that ketamine is not addictive—after all, it’s primarily used as an animal anaesthetic and has been tested on humans only recently. Unfortunately, ketamine is highly addictive; five signs that you are addicted to ketamine include:
- using more ketamine than you planned
- using ketamine more often than planned
- pushing other responsibilities aside so that you can use ketamine
- stealing money to buy ketamine
- letting your ketamine abuse affect relationships
Also, there is withdrawal. Even when we don’t realize we’re hooked on drugs or alcohol, our bodies respond when we stop using them—and that response is withdrawal. This happens when someone uses regularly and then stops without tapering off slowly beforehand.
Can You Overdose on Ketamine?
Yes, you can overdose on ketamine. In 2015, there were at least 57 deaths from ketamine in England and Wales and another 62 in Scotland. These figures could be underestimated, but it’s clear that ketamine is still popular and is being used with increasing frequency.
Treatment Options for a Ketamine Addiction
There are currently no approved medications for treating ketamine addiction, but several medications can be used to help curb cravings and treat symptoms. Your doctor may also recommend drug rehab to help you regain control over your life and learn healthy ways to cope with stress. If you think you or someone you love might have a ketamine addiction, don’t hesitate to get in touch with someone today.